Alert archive / Oklahoma / River Flood Warnings in 2016
River Flood Warning 47, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Jul 4, 2016, 1:56 AM CDT for Pottawatomie County, Seminole County, Oklahoma. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2016, 1:56 AM CDT (06:56 UTC)
- Expired
- Jul 4, 2016, 1:41 PM CDT
- In force
- 12 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 33 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River (OK) near Tecumseh (TCMO2). The gauge peaked at 13.87 ft at Jul 4, 2016, 3:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07230500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
821
WGUS44 KOUN 040656
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
156 AM CDT MON JUL 4 2016
OKC125-133-041841-
/O.NEW.KOUN.FL.W.0047.160704T0656Z-160704T1841Z/
/TCMO2.1.ER.160704T0446Z.160704T0800Z.160704T1241Z.NO/
156 AM CDT MON JUL 4 2016
The National Weather Service in Norman has issued a
* Flood Warning for
The Little River near Tecumseh.
* until this afternoon...or until the warning is cancelled.
* At 1:30 AM Monday the stage was 13.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The Little River will continue rising to near 13.5 feet
early Monday morning. The Little River will fall below flood stage
mid Monday morning.
* Impact...At 14.0 feet...Flooding to depths of 3 feet occurs over
croplands...pastures...and rural roads along the river. The area
affected is entirely rural...and downstream of Lake Thunderbird...
from near Macomb in Pottawatomie County to near Bowlegs in western
Seminole County.
&&
LAT...LON 3519 9721 3525 9721 3523 9680 3516 9668
3508 9668 3512 9699
$$
Kurtz1 follow-up statement
790 WGUS84 KOUN 041423 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 923 AM CDT MON JUL 4 2016 OKC125-133-041453- /O.CAN.KOUN.FL.W.0047.000000T0000Z-160704T1841Z/ /TCMO2.1.ER.160704T0446Z.160704T0800Z.160704T1250Z.NO/ 923 AM CDT MON JUL 4 2016 The Flood Warning is cancelled for The Little River near Tecumseh. * At 8 AM Monday the stage was 10.3 feet. * Flood stage is 11.0 feet. * Forecast: The Little River has fallen below flood stage and is forecast to continue to fall. This will be the last statement for this location for this event. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jul 3, 11:56 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 3, 11:56 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Norman OK
1156 PM CDT SUN JUL 3 2016
.AVIATION...
THUNDERSTORMS OVER SOUTHEAST OKLAHOMA WILL CONTINUE
TO MOVE EAST AND SOUTH OVERNIGHT. LOW CLOUDS WITH
MAINLY MFVR CEILINGS MAY FORM BY 9-10Z ESPECIALLY
ACROSS NORTH CENTRAL AND CENTRAL OKLAHOMA. SOME
LIGHT FOG IS ALSO POSSIBLE. SOUTH WINDS WILL INCREASE
MONDAY AND LOW CLOUDS WILL DECREASE DURING THE MID
TO LATE MORNING.
&&
.PREV DISCUSSION... /issued 633 PM CDT SUN JUL 3 2016/
DISCUSSION...
The 00Z aviation discussion follows....
AVIATION...
Strong/severe thunderstorms have formed along a weak frontal
system from near KOUN northeast to KTUL and beyond. Additional
storms have begun to form along a surface trough from KOUN
southwest to KSPS and KABI. This assembly of storms is expected to
move slowly toward the southeast (while individual storms mostly
move toward the east).
A layer of stratus is forecast to move south from Kansas into
central and northern Okalhoma, bringing mainly MVFR ceilings,
although a few hours of IFR could happen, especially at KPNC.
There is also a chance that thunderstorms, now over the High
Plains, may affect KSPS-KHBR toward sunrise, but the chance is
rather low.
PREV DISCUSSION... /issued 337 PM CDT SUN JUL 3 2016/
DISCUSSION...
Severe storms will be possible across central and southern parts
of CWA through at least mid-evening. Along with a primary impact
potential for damaging wind gusts with strongest storms, there
will be a heavy rain and flash flood threat especially this
evening across southeast portions of Oklahoma. Coverage and high
flash flood guidance values, covering an area that has not see
much rain recently, will preclude flood watch.
Convective potential will remain tomorrow mainly across the Red
River Valley near stalled frontal boundary. Again, damaging wind
gusts and heavy rain will be the primary concerns. Each day of the
coming week will see a chance for at least isolated storm activity
as models slower and less aggressive with building ridge. Chances
increase a bit late in the week with a potential week front making
its way south from the Central Plains.
Heat will be a concern this week, with several locations seeing
near and above 105 heat index values this afternoon. No
significant cooling expected for tomorrow and outside of
northwest and west-central Oklahoma, dewpoints are expected to be
as high or higher next few days. This has resulted in a Heat
Advisory for all but far northern and western Oklahoma through
Tuesday. This advisory may be expanded in space/time Tuesday into
mid-week as confidence increases on hotter temperatures spreading
farther north. Drier air over far western Oklahoma will likely
keep those locations with heat indices closer to dry bulb temps.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 92 72 94 75 / 50 10 10 10
Hobart OK 97 71 98 75 / 10 10 10 10
Wichita Falls TX 99 76 99 78 / 20 20 20 20
Gage OK 86 65 96 71 / 10 0 10 10
Ponca City OK 88 67 91 76 / 60 10 0 10
Durant OK 94 77 93 76 / 30 60 30 10
&&
.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT Tuesday for OKZ018>020-023>032-
037>048-050>052.
TX...Heat Advisory until 8 PM CDT Tuesday for TXZ084>090.
&&Hazardous weather outlook, Jul 3, 9:15 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 915 PM CDT SUN JUL 3 2016 OKZ004>048-050>052-TXZ083>090-041000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 915 PM CDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM ALONG A SLOW MOVING COLD FRONT AND OUTFLOW BOUNDARY. AREAS ALONG AND SOUTHEAST OF SEMINOLE TO NORMAN TO DUNCAN AND HENRIETTA...TEXAS LINE WILL HAVE THE BEST CHANCE OF THUNDERSTORMS. THE STRONGER STORMS WILL PRODUCE WIND GUSTS OVER 50 MPH...SMALL HAIL...AND VERY HEAVY RAINFALL. THE HEAVY RAINFALL MAY RESULT IN SOME FLOODING. MOST OF THE RAIN WILL BE CONFINED TO AREAS OF SOUTHERN OKLAHOMA DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY FOR PORTIONS OF FAR WESTERN AND SOUTHWESTERN OKLAHOMA AND ADJACENT PARTS OF WESTERN NORTH TEXAS. SUPPORTED BY A WEAK SURFACE LOW...SCATTERED THUNDERSTORMS MOVING EAST...OFF THE TEXAS PANHANDLE...WILL MOVE INTO FAR WESTERN AND SOUTHWESTERN OKLAHOMA THROUGH THE MID TO LATE AFTERNOON HOURS. DAMAGING WIND GUSTS...AND HAIL ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. THUNDERSTORM CHANCES WILL LINGER THROUGH THE OVERNIGHT INTO TUESDAY. .HEAT... TEMPERATURES WILL CONTINUE TO GRADUALLY INCREASE THIS WEEK. BY MIDWEEK...HEAT INDICES MAY APPROACH THE 100 TO 107 DEGREE RANGE ACROSS THE REGION EACH AFTERNOON. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jul 3, 10:15 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CDT SUN JUL 3 2016
OKZ028-030-040-042-040345-
POTTAWATOMIE OK-PONTOTOC OK-MCCLAIN OK-GARVIN OK-
1015 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE...
NORTHWESTERN PONTOTOC...SOUTHEASTERN MCCLAIN AND NORTHEASTERN GARVIN
COUNTIES UNTIL 1045 PM CDT...
AT 1014 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF BYARS...MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
STRATFORD...BYARS...ROSEDALE AND VANOSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3473 9681 3477 9725 3492 9725 3497 9680
3491 9677 3490 9678 3490 9677 3486 9675
TIME...MOT...LOC 0314Z 266DEG 23KT 3484 9715
MAHALESpecial weather statement, Jul 3, 10:48 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1048 PM CDT SUN JUL 3 2016
OKZ028-031-040-042-040415-
PONTOTOC OK-MCCLAIN OK-SEMINOLE OK-GARVIN OK-
1048 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PONTOTOC...
SOUTHEASTERN MCCLAIN...SOUTHWESTERN SEMINOLE AND NORTHEASTERN GARVIN
COUNTIES UNTIL 1115 PM CDT...
AT 1047 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STRATFORD...
MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ADA...STRATFORD...BYNG...BYARS AND VANOSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3469 9665 3470 9705 3488 9704 3491 9666
3481 9660
TIME...MOT...LOC 0347Z 266DEG 23KT 3481 9698
MAHALESpecial weather statement, Jul 3, 11:15 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1115 PM CDT SUN JUL 3 2016
OKZ032-042-043-040445-
COAL OK-PONTOTOC OK-HUGHES OK-
1115 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COAL...CENTRAL
PONTOTOC AND SOUTHWESTERN HUGHES COUNTIES UNTIL 1145 PM CDT...
AT 1113 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
ADA...MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ADA...BYNG...ALLEN AND FRANCIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3467 9639 3469 9682 3484 9680 3488 9654
3487 9653 3487 9652 3489 9651 3490 9641
3477 9636
TIME...MOT...LOC 0413Z 265DEG 23KT 3479 9675
MAHALESpecial weather statement, Jul 3, 11:42 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1142 PM CDT SUN JUL 3 2016 OKZ032-042-043-040515- COAL OK-PONTOTOC OK-HUGHES OK- 1142 PM CDT SUN JUL 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COAL...EAST CENTRAL PONTOTOC AND SOUTHERN HUGHES COUNTIES UNTIL 1215 AM CDT... AT 1140 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GERTY...MOVING EAST AT 25 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3467 9641 3488 9643 3493 9609 3468 9609 TIME...MOT...LOC 0440Z 265DEG 23KT 3480 9626 MAHALE
Special weather statement, Jul 4, 1:44 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
144 AM CDT MON JUL 4 2016
OKZ032-040730-
HUGHES OK-
144 AM CDT MON JUL 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUGHES COUNTY UNTIL 230
AM CDT...
AT 142 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WETUMKA...MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
WETUMKA AND DUSTIN.
LAT...LON 3518 9644 3519 9644 3529 9637 3529 9599
3524 9598 3518 9598
TIME...MOT...LOC 0642Z 262DEG 21KT 3526 9629
KURTZSpecial weather statement, Jul 4, 1:45 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 145 AM CDT MON JUL 4 2016 TXZ090-040715- CLAY TX- 145 AM CDT MON JUL 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL 215 AM CDT... AT 144 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BELLEVUE... MOVING EAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... BELLEVUE. LAT...LON 3357 9807 3375 9810 3377 9798 3357 9798 TIME...MOT...LOC 0644Z 262DEG 21KT 3367 9801 KURTZ
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:06 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Jul 3, 7:11 PM CDT | Special Weather Statement | OUN | Jefferson | 34 min |
| Jul 3, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 45 min |
| Jul 3, 7:20 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 40 min |
| Jul 3, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 39 min |
| Jul 3, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie, Seminole | 45 min |
| Jul 3, 7:31 PM CDT | Special Weather Statement | OUN | Jefferson | 29 min |
| Jul 3, 7:43 PM CDT | Areal Flood Advisory | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie, Seminole | 3 hr |
| Jul 3, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 33 min |
| Jul 3, 8:04 PM CDT | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie | 41 min |
| Jul 3, 8:05 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain | 115 min |
| Jul 3, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 39 min |
| Jul 3, 8:30 PM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Pottawatomie | 2 hr |
| Jul 3, 8:48 PM CDT | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie, Seminole | 27 min |
| Jul 3, 9:19 PM CDT | Special Weather Statement | OUN | Hughes, Seminole | 26 min |
| Jul 3, 9:23 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Seminole | 52 min |
| Jul 3, 9:27 PM CDT | Special Weather Statement | OUN | Cleveland, Pottawatomie | 33 min |
| Jul 3, 9:42 PM CDT | Special Weather Statement | OUN | Garvin, McClain | 33 min |
| Jul 3, 10:15 PM CDT | Special Weather Statement | OUN | Pontotoc | 30 min |
| Jul 3, 10:48 PM CDT | Special Weather Statement | OUN | Pontotoc | 27 min |
| Jul 3, 11:15 PM CDT | Special Weather Statement | OUN | Pontotoc | 30 min |
| Jul 3, 11:42 PM CDT | Special Weather Statement | OUN | Coal | 33 min |
| Jul 4, 1:44 AM CDT | Special Weather Statement | OUN | Hughes | 46 min |
| Jul 4, 3:41 AM CDT | Special Weather Statement | OUN | Marshall | 49 min |
| Jul 4, 3:44 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Love, Marshall | 46 min |
| Jul 4, 6:48 PM CDT | Special Weather Statement | OUN | Beckham | 27 min |
Nearby
River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.